- Getting to Know the Significance of Research Chemicals in Today's Modern World
- Insightful Read-Know How To Unlock Your Passion with the Help of Medicines For Strong Erection
- The Dos And Don'ts Of Maximizing The Benefits Of Protein Bars For Muscle Growth
- The Ultimate Skincare Routine for Glowing Skin: Tips and Product Recommendations
- Recovery Techniques for Athletes: Optimizing Rest for Improved Performance
Last Updated on October 9th, 2022
If you’ve experienced brain zaps, then you’re familiar with how uncomfortable they can be. Brain zaps – a feeling of getting briefly shocked or zapped in your skull – can be unnerving and disorienting. Some people experience brain zaps fairly infrequently, whereas others experience them many times a day or even several times a minute. There are some ways to handle or reduce brain zaps which we have discussed in this post.
If you’ve experienced brain zaps, then you might be wondering what they’re a symptom of. Are they bad for your health, and should they be looked at as a problem which needs to be dealt with?
What Causes Brain Zaps?
There is no current understanding as to what causes brain zaps.
They are most commonly caused in people who stop using SSRI antidepressant medication. These include medication like Prozac, Zoloft, and Cipralex.
This has led some researchers to believe that brain zaps are a result of decreased levels of serotonin in the brain, though many disagree: people who take SSRIs tend to have naturally low levels of serotonin, though they aren’t particularly prone to experiencing brain zaps.
Furthermore, people who stop using medication other than SSRIs may occasionally experience brain zaps. Medications like benzodiazepines, which primarily act on the GABA (gamma-aminobutyric acid) system, or amphetamines, which work more on dopamine, have all been known to cause brain zaps in people who suddenly stop using them.
Regardless of what the biological cause of brain zaps may be, there are certain movements or motions that may make you more prone to experiencing a brain zap. People often report that they are most likely to experience a brain zap when they suddenly move their eyes, especially from left to right, or when they quickly move their head.
Natural Ways to Reduce Brain Zaps
Taper from drugs slowly.
Do not stop taking them all of a sudden. Start reducing the dose and over a period of time, keep doing this for some time and then go to nil. This is very important especially if you were on high dose of those medicinal drugs or if you were taking them from quite some time.
Increase GABA Naturally
Another way to help reduce brain zaps is by improving the GABA levels in your body. What is GABA? GABA (gamma-aminobutyric acid) is a neurotransmitter that can help curb nervousness, insomnia and anxiety. It surely makes sense that by boosting the levels naturally, you may lower your odds of experiencing brain zaps due to stress.
Manage the Stress and Anxiety levels
There are no solid proofs that stress and anxiety can cause brain zaps but it is found to be common in people having high level of stress issues. In fact it has been found that these brain zaps gets worse when they are dealing with high levels of anxiety and stress over a period of time.
Are Brain Zaps Bad For You?
The first thing to note is that brain zaps are usually considered an effect, not a cause. That means that if you’re dealing with brain zaps, it’s usually a result of something that you’re taking or some lifestyle choice that you’ve made (though this isn’t always the case).
Brain zaps can be rather uncomfortable, but currently, there’s no solid scientific basis that suggests that they’re actually unhealthy for you. However, they can be the result of withdrawal from some sort of drug.
Brain zaps can also be associated with other symptoms that could potentially be dangerous: vertigo, nausea, or throat tension. These could lead to anxiety or disorientation, which could be dangerous if you’re driving a car or exercising.
What Can I Do About Brain Zaps?
The first thing to note about brain zaps is that they will eventually go away. They may last for a few weeks, or even a couple months, but they will eventually go away.
If you’re experiencing brain zaps as a result of getting off your medication, don’t let them discourage you. While they may be uncomfortable and disorienting, holding true to your desire to manage your mental health without the use of pharmaceutical medication can be all the strength that you need to manage the brain zaps.
- Getting to Know the Significance of Research Chemicals in Today’s Modern World - November 8, 2023
- Insightful Read-Know How To Unlock Your Passion with the Help of Medicines For Strong Erection - November 8, 2023
- The Ultimate Skincare Routine for Glowing Skin: Tips and Product Recommendations - August 29, 2023